Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 2, 2000, 2:39 AM CST for Scurry County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 2, 2000, 2:39 AM CST (08:39 UTC)
- Expired
- Mar 2, 2000, 3:00 AM CST
- In force
- 21 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 142 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 2:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 020840 SVRMAF TXC415-020900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 AM CST THU MAR 2 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SCURRY COUNTY IN TEXAS * UNTIL 300 AM CST * AT 235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF HERMLEIGH...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... HERMLEIGH. LARGE HAIL AND WIND GUSTS UP TO 80 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUIpLDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3279 10089 3256 10080 3260 10067 3285 10067 RSB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:30 AM CST, 9 minutes earlier.
Area forecast discussion, Mar 2, 2:30 AM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 230 AM CST THU MAR 2 2000 UPDATING ZONES FOR SEVERE THUNDERSTORM WATCH BOX. .MAF... TX...SEVERE THUNDERSTORM WATCH UNTIL 8AM CST FOR NORTHERN PERMAIN BASIN OF WEST TEXAS. NM...NONE. 12
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 12:42 AM CST | Severe Thunderstorm Warning | MAF | Midland | 63 min |
| Mar 2, 1:11 AM CST | Severe Thunderstorm Warning | MAF | Martin | 49 min |
| Mar 2, 1:39 AM CST | Severe Thunderstorm Warning | MAF | Howard | 36 min |
| Mar 2, 1:51 AM CST | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 24 min |
| Mar 2, 2:13 AM CST | Tornado Warning | MAF | Dawson | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.